Alert archive / Oklahoma / Tornado Warnings in 2022

Tornado Warning 3, NWS Tulsa, OK

March 21, 2022Pushmataha County, Oklahoma

NWS Tulsa, OK issued this tornado warning at Mar 21, 2022, 8:14 PM CDT for Pushmataha County, Oklahoma. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 21, 2022, 8:14 PM CDT (01:14 UTC)
Expired
Mar 21, 2022, 8:35 PM CDT
In force
21 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 144 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 31, 10:35 PM CSTSevere Thunderstorm WatchSPC353 days
Mar 21, 5:27 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2022-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2022-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 259 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
756 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
259 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

696 
WFUS54 KTSA 220114
TORTSA
OKC127-220200-
/O.NEW.KTSA.TO.W.0003.220322T0114Z-220322T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tulsa OK
814 PM CDT Mon Mar 21 2022

The National Weather Service in Tulsa has issued a

* Tornado Warning for...
  Central Pushmataha County in southeastern Oklahoma...

* Until 900 PM CDT.
    
* At 814 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 4 miles southeast of Kosoma, moving northeast at 55
  mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations in or near the path include...
  Clayton Lake State Park...        Dunbar...
  Stanley...                        Snow...
  Finley...                         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3431 9562 3460 9552 3452 9522 3424 9551
TIME...MOT...LOC 0114Z 208DEG 49KT 3431 9556 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$
2 follow-up statements
263 
WWUS54 KTSA 220123
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
823 PM CDT Mon Mar 21 2022

OKC127-220200-
/O.CON.KTSA.TO.W.0003.000000T0000Z-220322T0200Z/
Pushmataha OK-
823 PM CDT Mon Mar 21 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR CENTRAL
PUSHMATAHA COUNTY...
    
At 822 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Snow, moving northeast at 60 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations in or near the path include...
Clayton Lake State Park...        Dunbar...
Stanley...                        Snow...
Finley...                         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3439 9558 3460 9552 3452 9522 3430 9546
TIME...MOT...LOC 0122Z 221DEG 57KT 3441 9543 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$
310 
WWUS54 KTSA 220135
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
835 PM CDT Mon Mar 21 2022

OKC127-220144-
/O.CAN.KTSA.TO.W.0003.000000T0000Z-220322T0200Z/
Pushmataha OK-
835 PM CDT Mon Mar 21 2022

...THE TORNADO WARNING FOR CENTRAL PUSHMATAHA COUNTY IS CANCELLED...
    
The tornado threat has diminished and the Tornado Warning has been 
cancelled. However, locally damaging winds remain likely and a 
Severe Thunderstorm Warning remains in effect for the area.  

A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Oklahoma.

LAT...LON 3439 9558 3460 9552 3452 9522 3430 9546
TIME...MOT...LOC 0133Z 208DEG 49KT 3457 9533 

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Mar 21, 6:30 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Mar 21, 6:30 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
630 PM CDT Mon Mar 21 2022

...New AVIATION...

.SHORT TERM...
(Through tonight )
Issued at 358 PM CDT Mon Mar 21 2022

The widespread rain and scattered thunderstorm event was ongoing
across Eastern Oklahoma and Northwest Arkansas this afternoon.
This was in response to elevated frontogenetic forcing interacting
with warm advection ahead of a mid/upper level low currently
moving into West Texas/Texas Panhandle. At mid afternoon...the
main area of instability remained south of the Red River...though
a couple of strong storms will remain possible into this evening.

The mid/upper level low is progged to lift northeast into the
Oklahoma/Texas Panhandle and Northwest Oklahoma by midnight. As
the wave lifts northeast, instability looks to also lift slightly
north of the Red River allowing for a window of severe weather
potential across mainly Southeast Oklahoma. Damaging winds and
large hail would be the primary threats. A very low...though non-
zero...tornado potential could also be possible with forecast
storm relative helicity values greater 300 m2/s2. The greater
potential for severe looks to be before 03-04z before a mid level
dry slot spreads from southwest to northeast across the region and
into the CWA. In response...the heavy rainfall and thunderstorm
chances should begin to shift east and northeast and exit the
majority of the CWA after 06-07z tonight. Slight chance of showers
and thunderstorms will remain possible mainly over parts of
Northwest Arkansas overnight...while the main cold front nears the
CWA from thew west. Additional rainfall of 1 to 2 inches through
tonight is forecast. With the majority of the precip tapering off
overnight...flooding concerns at this time look to be localized.

&&

.LONG TERM...
(Tomorrow through Monday)
Issued at 358 PM CDT Mon Mar 21 2022

The cold front moves eastward through the region during the day
Tuesday...while the upper level trof axis remains in place across
the region. Ahead of the front...temps from overnight tonight into
Tuesday looks to hold in the 50s and warm into the 60s. Behind the
front...temps look to fall into the 40s...mainly along and west of
Hwy 75 in Northeast Oklahoma Tuesday morning...and then begin to
spread eastward across the CWA Tuesday afternoon. Thus...have gone
with a non-diurnal temp curve for the western half of the CWA.

Rain chances as well as slight chances for thunderstorms will
remain possible Tuesday...mainly across far Northeast Oklahoma
into Northwest Arkansas as a surface low moves east northeast
into Southern Missouri Tuesday afternoon. Instability looks to be
quite limited and not currently anticipating severe potentials for
the CWA. Rain chances increase Tuesday night and into Wednesday
while a couple secondary vort max/upper lows drops into the region
and rounds the base of the upper trof. Depending how much surface
temperatures cool Wednesday morning/dont warm Wednesday
afternoon...increasing moisture within the dendritic growth zone
and a temp profile aloft below freezing could suggest some snow
flakes trying to mix down to the surface during the day Wednesday.
Along the Kansas border and also within the high terrain of far
Northwest Arkansas would have the higher potential for this to
occur. For now...uncertainty remains with how quick the overall
precip should lift out of the CWA as the upper level trof axis
finally begins to exit to the east. Thus...will hold off on
mentioning in the grids but it is something to keep an eye on.

Upper low finally exits Wednesday night with clearing skies from
southwest to northeast Thursday. In the wake of the departing
system...a ridge of high pressure is forecast to build out west
and begin to push into the Plains Friday. A weak disturbance looks
to ride down the eastern slope of the ridge Friday night and
Saturday before the ridge moves into the Plains for the weekend.
Limited moisture should keep this passage of this wave dry. With
the ridge in place for the weekend...gusty southerly winds return
Sunday with much warmer temperatures. These conditions look to
continue for the first part of next week ahead of another
disturbance that may try to push into the Plains at the far end of
this forecast package.

&&

.AVIATION...
(00Z TAFS)
Issued at 630 PM CDT Mon Mar 21 2022

Mostly MVFR conditions will continue this evening, with occasional
VFR cigs/vsbys within heavier showers/thunderstorms. Showers and
storms will continue for the next few hours before dry slot moves
into the area tonight bringing an end to the rain and raising
cigs somewhat to possible VFR conditions across eastern Oklahoma
overnight. Occasionally gusty winds will gradually switch from
easterly to southerly to northwesterly by tomorrow afternoon as a
surface low/frontal boundary push through the area. A few showers
with isolated thunder could be possible tomorrow afternoon along
the frontal boundary. MVFR cigs are also likely to build back in
on the backside of the upper low and cold front toward the end of
the period.

Bowlan

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   52  55  39  50 /  80  30  40  20
FSM   54  67  39  50 / 100  40  30  20
MLC   52  58  39  53 /  80  20  20  10
BVO   49  54  37  49 /  80  50  40  20
FYV   53  66  36  45 / 100  50  50  40
BYV   54  67  39  43 /  90  60  50  50
MKO   52  62  37  48 / 100  20  40  20
MIO   52  65  38  44 / 100  60  60  40
F10   51  54  39  52 /  80  20  20  10
HHW   55  62  41  57 /  80  20  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...20
LONG TERM....20
AVIATION...04
Hazardous weather outlook, Mar 21, 4:51 PM CDT, 3 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
451 PM CDT Mon Mar 21 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-221030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
451 PM CDT Mon Mar 21 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Far Southeast Oklahoma.
	ONSET...After 6 PM.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Primarily Southeast Oklahoma and West Central Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

DISCUSSION...

Widespread showers and thunderstorms are ongoing across eastern
Oklahoma and northwest Arkansas and this will continue through
late evening. Storms will gradually end from west to east from
late evening through the early morning hours on Tuesday.
Severe storm potential will increase this evening primarily
far southeast Oklahoma and possibly into west central Arkansas.
Severe storms currently across north Texas will steadily spread
northeastward and could maintain intensity as they track into
southeast Oklahoma. The primary hazards will be large hail and
locally damaging winds. A very low tornado potential will also
be present across far southeast Oklahoma. The severe weather
risk will diminish after midnight as the stronger storms focus
further south and east.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

TUESDAY...Thunderstorm Potential...High Wind Potential.
WEDNESDAY...High Wind Potential.
THURSDAY through SATURDAY...No Hazards.
SUNDAY...Very High Fire Weather Potential...High Wind Potential.

EXTENDED DISCUSSION...
Isolated thunderstorms will be possible across northeast Oklahoma
and northwest Arkansas on Tuesday. A few storms may be strong
across far northeast Oklahoma and northwest Arkansas, with a marginal
hail threat. Cooler temperatures will persist through mid week, with
warmer temperatures expected by the weekend.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Mar 21, 7:34 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Tulsa OK
734 PM CDT Mon Mar 21 2022

OKZ049-053-220100-
Choctaw OK-Pushmataha OK-
734 PM CDT Mon Mar 21 2022

...Strong thunderstorms will impact portions of western Pushmataha
and western Choctaw Counties through 800 PM CDT...

At 734 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles northwest of Lane to 7 miles south of
Bennington. Movement was northeast at 55 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Antlers...                        Boswell...
Soper...                          Moyers...
Kosoma...                         Kellond...
Dunbar...                         Eubanks...
Darwin...                         Unger...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Oklahoma.

&&

LAT...LON 3387 9584 3391 9588 3392 9591 3395 9594
      3412 9594 3414 9596 3415 9598 3416 9578
      3450 9578 3451 9567 3459 9567 3460 9552
      3388 9570 3390 9575 3387 9577
TIME...MOT...LOC 0034Z 221DEG 57KT 3432 9603 3389 9601

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 7:34 PM CDTSpecial Weather StatementTSAChoctaw26 min
Mar 21, 7:40 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha65 min
Mar 21, 8:00 PM CDTSevere Thunderstorm WarningTSAPushmataha45 min
Mar 21, 8:18 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha57 min
Mar 21, 8:30 PM CDTSpecial Weather StatementTSALatimer30 min
Mar 21, 9:04 PM CDTSpecial Weather StatementTSALeFlore56 min
Mar 21, 9:20 PM CDTSpecial Weather StatementTSASequoyah55 min
Mar 22, 6:17 AM CDTRiver Flood AdvisoryTSACherokee, Delaware8 hr
Mar 22, 2:18 PM CDTRiver Flood AdvisoryTSACherokee24 hr

Nearby

Tornado Warnings in Oklahoma, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.